Alert archive / Alabama / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Mar 18, 2022, 11:28 AM CDT for Coffee County, Alabama. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2022, 11:28 AM CDT (16:28 UTC)
- Expired
- Mar 18, 2022, 3:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 12:06 PM CDT | FLASH FLOOD | Curtis, AL | EMERGENCY MANAGER HAS REPORTED THAT FLASH FLOODING AT AL 141 NEAR US 84 HAS WEST BOUND LANES FLOODED. |
| Mar 18, 12:15 PM CDT | FLASH FLOOD | 3 Sse Lee, AL | EMERGENCY MANAGER HAS REPORTED THAT AL 125 JUST NORTH OF COUNTY ROAD 239, NEAR WHITEWATER CHURCH IS FLOODED AT THIS TIME AND IS IMPASSABLE. TRAFFIC IS BEING REROUTED. |
| Mar 18, 12:20 PM CDT | FLASH FLOOD | 3 Ssw New Brockton, AL | EMERGENCY MANAGER REPORTED THAT COUNTY ROAD 533 NEAR COUNTY ROAD 537, NEAR BETHANY CHURCH, IS FLOODED. |
| Mar 18, 12:25 PM CDT | FLASH FLOOD | Kinston, AL | EMERGENCY MANAGER HAS REPORTED FLOODING AT AL 52 IN KINSTON. |
| Mar 18, 12:25 PM CDT | FLASH FLOOD | Kinston, AL | EMERGENCY MANGER HAS REPORTED FLOODING ON COUNTY ROAD 474 IN KINSTON. |
| Mar 18, 12:31 PM CDT | FLASH FLOOD | Enterprise, AL | EMERGENCY MANAGER HAS REPORTED STREET FLOODING ALONG COLLEGE STREET IN ENTERPRISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WGUS52 KTAE 181628
FFWTAE
ALC031-182030-
/O.NEW.KTAE.FF.W.0002.220318T1628Z-220318T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1128 AM CDT Fri Mar 18 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Coffee County in southeastern Alabama...
* Until 330 PM CDT.
* At 1128 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston,
Richburg, Woodland Grove Church, Camp Humming Hills, Turner
Crossroads, Clintonville, New Haven, Wise Mill, Carl Folsom A/p,
Mixons Crossroads, Arcus, Goodman, Tabernacle, Camp Alaflo Bsa and
Lowry Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3162 8579 3120 8579 3119 8612 3118 8612
3119 8613 3119 8619 3153 8619 3154 8614
3162 8615
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 5:56 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Mar 18, 5:56 AM CDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
656 AM EDT Fri Mar 18 2022
.AVIATION...
[Through 12Z Saturday]
Dense fog at nearly all TAF sites this morning will quickly lift
after 14z with VFR or MVFR conditions for most of the day. Showers
and storms will arrive late this morning near DHN, moving eastward
through the TAF sites this afternoon. Gusty winds will be possible
with the strong to severe storms. CIGs lower again back to IFR and
LIFR overnight tonight at all TAF sites.
&&
.PREV DISCUSSION [437 AM EDT]...
.NEAR TERM [Through Tonight]...
Strong to severe storms are expected across the area later this
morning into the evening. All modes of severe weather are possible,
including damaging winds, hail, and tornadoes.
A deepening area of low pressure over the southern Plains will move
northeastward into the Great Lakes by Saturday morning. This
initially will drag a warm front northward through our area later
this morning. An area of showers and storms over western Louisiana
will move eastward through the morning and arrive in our southeast
Alabama and western Panhandle counties late this morning into early
afternoon. This is a bit slower than the timing forecast yesterday.
The storms will continue its eastward progression into the
Apalachicola-Chattahoochee-Flint basin by about late afternoon and
into the Big Bend and I-75 corridor this evening.
With regards to the severe threat details, SPC has areas west of a
St. Marks to Ashburn line in a Slight Risk of severe weather (level
2 of 5) with a Marginal Risk (level 1 of 5) elsewhere, except for
Dixie County. While technically this is a "downgrade" in risk for
our western areas from yesterday's outlook, it's important not to
focus on the exact risk category as the atmosphere appears
supportive of severe weather today. MLCAPE is progged to be around
1000-1500 J/kg (some CAMs are a little higher than this over our
western areas). Deep layer shear is expected to increase to 40 to 50
kt with the LLJ increasing to 35-45 kt (again, highest over the
western areas). This shear and consequent curved hodograph yields 0-
1km SRH values of around 150-250 m2/s2. STP values of 1-3 also yield
a non-zero potential for a strong tornado. All this to say that all
modes of severe weather are possible today with the highest threat
possibly over southeast Alabama and the western Florida Panhandle.
Residents are urged to review their severe weather safety plans and
have multiple ways to receive warnings today.
Heading into tonight, the cold front enters our area but slows down
once it reaches southern Georgia and the Florida Big Bend. As
another piece of upper-level energy moves into the Southeast, some
redevelopment of showers and storms is expected late tonight from
Panama city to Albany eastward. There may be a narrow tongue of
MLCAPE of ~1000 J/kg just ahead of the front, coinciding with deep
layer shear of 35-40 knots and an LLJ around 35 knots. This may
bring about another opportunity of strong to possibly severe storms,
albeit a lower chance than the daytime. Damaging winds, hail, and a
brief tornado would be possible should storms tonight become severe.
Outside of storms, winds will be rather breezy with sustained winds
of 10-20 mph and gusts of 20-30 mph. Highs will reach the 70s to
lower 80s. Lows tonight will be in the 50s to the west with 60s to
the east.
.SHORT TERM [Saturday Through Sunday]...
An upper level trough will be situated across the mid-West Saturday
morning with another shortwave rotating through the trough. The cold
front from the near term will have stalled and will remain stretched
across the CWA on Saturday and slowly shift to the east through the
day. There will be decent instability (1500 J/kg of CAPE) with some
shear (40kts deep layer/20kts low level) that will allow for the
potential for severe weather to continue through Saturday. The main
threats will be damaging wind and hail, although a tornado cannot be
ruled out.
Some showers may linger into the nighttime hours across
the Big Bend but the severe threat will end with decreasing
instability. The upper level through will swing across the
southeast Saturday night with surface high pressure building in
for Sunday, allowing for dry conditions to return to the forecast.
Expect highs in the upper 60s to lower 70s with lows in the mid
40s to mid 50s.
.LONG TERM [Sunday Night Through Friday]...
Surface high pressure centered over the Apalachians will be in place
at the start of the long term. By Monday, as the surface ridge
shifts eastward and the winds come around to the east and eventually
the southeast, we'll see dewpoints across the area gradually begin
to increase. A low pressure system will push across the Plains on
Tuesday with an associated cold front moving into the southeast
Tuesday night. This will bring the return of showers and
thunderstorms to the region midweek with the potential for another
round of severe weather.
.MARINE...
A cold front will move into the region tonight and stall across the
area and slowly move east on Saturday. This will bring shower and
thunderstorm chances to the marine area through tomorrow. In
addition, winds and seas will increase and a Small Craft Advisory is
in effect today across portions of the western waters. Winds and
seas will remain elevated for much of the forecast period with Small
Craft conditions possible again early to mid week and another front
expected midweek.
.FIRE WEATHER...
Showers and storms will move across the area beginning late this
morning in southeast Alabama, then moving eastward through the
afternoon and evening. Breezy southerly winds are expected today.
With the easternmost areas not seeing storms until this evening, the
gusty winds and higher mixing heights will lead to high dispersions
today near I-75 and the Suwannee Valley. More showers and storms
will redevelop late tonight into Saturday in the Big Bend and south
central Georgia before finally clearing out Saturday night into
Sunday. Winds will veer out of the west on Saturday, then north of
Sunday. Min RH values will also bottom out in the low to mid 30s
Sunday afternoon behind the cold front.
.HYDROLOGY...
The Fenholloway River at Foley remains in minor flood this morning
and is expected to fall below flood stage over the next few days.
We remain in a more active period of weather with a front moving
into the region tonight, bringing showers and thunderstorms to
the region through tomorrow. This will bring widespread rainfall
amounts of 1-1.5 inches to the region with isolated higher amounts
possible. Minor issues, such as ponding of water on roadways, are
possible with the localized higher amounts, however, widespread
flooding is not anticipated.
Another front will impact the region midweek and rainfall amounts
of 1-3 inches are expected. This combined with the initial rainfall
could push a few river sites into action stage.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 64 75 47 73 / 60 50 60 20 0
Panama City 73 61 70 49 71 / 70 50 40 10 0
Dothan 74 59 71 44 70 / 90 30 20 0 0
Albany 79 63 76 47 72 / 80 40 30 10 0
Valdosta 82 65 76 49 71 / 50 50 70 20 0
Cross City 83 65 78 53 75 / 20 30 50 30 0
Apalachicola 73 63 70 50 70 / 60 50 60 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 10 AM EDT /9 AM CDT/ this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Dense Fog Advisory until 10 AM EDT this morning for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Dense Fog Advisory until 9 AM CDT this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 10 PM CDT this evening for Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM-Waters from Apalachicola to Mexico Beach FL from
20 to 60 NM-Waters from Mexico Beach to Okaloosa Walton
County Line FL from 20 to 60 NM.
&&
NEAR TERM...Young
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Young
MARINE...Fieux
FIRE WEATHER...Young
HYDROLOGY...FieuxIn the hours before
Special weather statement, Mar 18, 10:58 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1158 AM EDT Fri Mar 18 2022
GAZ120-122-181645-
Quitman GA-Randolph GA-
1158 AM EDT Fri Mar 18 2022
...A strong thunderstorm will impact portions of Randolph and Quitman
Counties through 1245 PM EDT...
At 1158 AM EDT, Doppler radar was tracking a strong thunderstorm near
Georgetown, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuthbert, Georgetown, Shellman, Springvale Station, Wire Bridge,
Pachitla, Bonapartes Retreat, Peterson Hill, Coles, White House,
Crossroads, Hatcher, Morris, Martins Crossroads, Brooksville,
Benevolence, Springvale and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT for southwestern
Georgia.
&&
LAT...LON 3197 8495 3197 8496 3194 8496 3192 8491
3193 8480 3192 8480 3192 8469 3193 8468
3192 8460 3177 8460 3177 8456 3168 8454
3174 8496 3178 8496 3177 8507 3178 8514
3189 8513 3194 8508 3196 8509 3199 8507
TIME...MOT...LOC 1558Z 274DEG 35KT 3185 8501
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Mar 18, 11:04 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1204 PM EDT Fri Mar 18 2022
ALZ065>067-GAZ121-181700-
Dale AL-Henry AL-Coffee AL-Clay GA-
1204 PM EDT Fri Mar 18 2022
...Strong thunderstorms will impact portions of Dale, Henry,
northeastern Coffee and Clay Counties through 100 PM EDT/NOON CDT/...
At 1204 PM EDT/1104 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Gaino to 10 miles north of
New Brockton. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Fort Gaines, Headland, Fort Rucker, Ozark, Midland City,
Newton, Ariton, Pinckard, Kinsey, Grimes, Newville, Napier Field,
Bellville, Haleburg, Shorterville, Hooper Stage Field, Hayes, Pecan
and Thomas Mill Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM EDT/600 PM CDT/ for
southeastern Alabama...and southwestern Georgia.
&&
LAT...LON 3178 8496 3162 8494 3162 8482 3157 8482
3150 8494 3149 8503 3152 8504 3144 8507
3131 8532 3131 8542 3129 8542 3127 8549
3152 8607 3162 8588 3162 8542 3171 8542
3170 8522 3174 8520 3177 8513 3178 8514
TIME...MOT...LOC 1604Z 290DEG 27KT 3185 8533 3154 8593
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:33 AM CDT | Dense Fog Advisory | TAE | Coffee, Dale, Geneva, Henry, Houston | 7 hr |
| Mar 18, 10:25 AM CDT | Severe Thunderstorm Warning | TAE | Coffee | 95 min |
| Mar 18, 11:04 AM CDT | Special Weather Statement | TAE | Dale, Henry | 56 min |
| Mar 18, 11:15 AM CDT | Areal Flood Advisory | TAE | Coffee, Dale | 5 hr |
| Mar 18, 11:47 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 88 min |
| Mar 18, 12:16 PM CDT | Flash Flood Warning | TAE | Dale, Henry, Houston | 5 hr |
| Mar 18, 12:28 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Henry, Houston | 62 min |
| Mar 18, 12:41 PM CDT | Flash Flood Warning | TAE | Geneva, Houston | 5 hr |
| Mar 18, 1:51 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 54 min |
Nearby
Flash Flood Warnings in Alabama, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.